Alert archive / Hawaii / Wind Advisories in 2013

Wind Advisory 14, NWS Honolulu, HI

February 25, 2013Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Feb 25, 2013, 10:40 AM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Feb 26, 2013, 3:31 AM HST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 10:40 AM HST (20:40 UTC)
In effect from
Feb 26, 2013, 3:31 AM HST
Expired
Feb 27, 2013, 11:52 PM HST
In force
44 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWHW70 PHFO 252040
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1040 AM HST MON FEB 25 2013

...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF THE BIG ISLAND
AND MAUI COUNTY...

.SURFACE HIGH PRESSURE TO THE NORTH IS STILL EXPECTED TO 
STRENGTHEN. HOWEVER...WINDS ARE INCREASING A LITTLE SLOWER THAN
ORIGINALLY EXPECTED AND SO THE ADVISORY HAS BEEN CANCELLED FOR
SOME LOWER ELEVATION AREAS TODAY AND TONIGHT. AT THE SUMMITS...
STRONG WINDS ARE STILL EXPECTED TODAY THROUGH TUESDAY NIGHT AS AN
UPPER LEVEL LOW MOVES AWAY TO THE EAST AND AN UPPER LEVEL HIGH
MOVES IN FROM THE WEST.

HIZ014>016-019-022-024>026-260230-
/O.CAN.PHFO.WI.Y.0013.000000T0000Z-130227T0400Z/
/O.NEW.PHFO.WI.Y.0014.130226T1600Z-130227T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
1040 AM HST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY. 

* WINDS...NORTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS
  OVER 50 MPH ON TUESDAY NEAR MOUNTAINS...GAPS...AND WHERE WINDS
  BLOW DOWNSLOPE FROM HIGHER TERRAIN. THIS INCLUDES AREAS SUCH AS
  THE WAIMEA SADDLE...THE KOHALA DISTRICTS...AND AROUND SOUTH
  POINT.

* TIMING...TUESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES...CAUSE
  LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ028-260230-
/O.CON.PHFO.WI.Y.0013.000000T0000Z-130226T0400Z/
/O.CON.PHFO.HW.A.0003.130226T0400Z-130227T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1040 AM HST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING
THROUGH LATE TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM HST THIS EVENING
THROUGH LATE TUESDAY NIGHT. 

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH TODAY. WINDS
  MAY EXCEED 45 MPH WITH GUSTS OVER 60 MPH TONIGHT THROUGH TUESDAY
  NIGHT.

* TIMING...WINDS INCREASING TODAY AND EXPECTED TO PEAK TUESDAY 
  NIGHT.

* IMPACTS...WINDS THIS STRONG COULD RESULT IN PROPERTY DAMAGE AND
  CAUSE POWER OUTAGES...AND MAKE DRIVING VERY DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

A HIGH WIND WATCH AT THE SUMMITS MEANS THERE IS THE POTENTIAL FOR
SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR STRONGER.

&&

$$
7 follow-up statements
572 
WWHW70 PHFO 260149
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
349 PM HST MON FEB 25 2013

...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.STRENGTHENING HIGH PRESSURE TO THE NORTH OF THE ISLANDS WILL
RESULT IN STRONG GUSTY TRADE WINDS FOR SOME SPOTS ON MAUI AND THE
BIG ISLAND. WINDS AT THE SUMMITS WILL INCREASE ON TUESDAY AND MAY
BECOME HAZARDOUS.

HIZ028-261500-
/O.CAN.PHFO.WI.Y.0013.000000T0000Z-130226T0400Z/
/O.EXT.PHFO.HW.A.0003.130226T1600Z-130227T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
349 PM HST MON FEB 25 2013

...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY
MORNING THROUGH LATE TUESDAY NIGHT. 

* WINDS...INCREASING NORTHEAST WINDS WITH THE POSSIBILITY FOR
  SUSTAINED WINDS OVER 45 MPH OR GUSTS OVER 60 MPH.

* TIMING...TUESDAY AND WEDNESDAY.

* IMPACTS...IF THEY MATERIALIZE...WINDS THIS STRONG COULD RESULT
  IN PROPERTY DAMAGE AND CAUSE POWER OUTAGES...AND MAKE DRIVING
  VERY DIFFICULT. LOOSE AND LIGHTWEIGHT OBJECTS COULD BE BLOWN
  AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POSSIBILITY FOR DANGEROUS 
GUSTS IN EXCESS OF 60 MPH OR SUSTAINED WINDS OVER 45 MPH.

&&

$$

HIZ014>016-019-022-024>026-261500-
/O.EXT.PHFO.WI.Y.0014.130226T1600Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
349 PM HST MON FEB 25 2013

...WIND ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST
WEDNESDAY. 

* WINDS...NORTHEAST 20 TO 40 MPH WITH GUSTS OVER 50 MPH POSSIBLE
  OVER AND NEAR MOUNTAINS...GAPS...AND WHERE WINDS BLOW DOWNSLOPE.
  THIS INCLUDES AREAS NEAR KAWAIHAE AND THE WAIMEA SADDLE.

* TIMING...TUESDAY AND WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
R BALLARD
378 
WWHW70 PHFO 261331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST TUE FEB 26 2013

...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN
STRONG GUSTY TRADE WINDS FOR EXPOSED AREAS ON MAUI AND THE BIG
ISLAND.

HIZ028-270245-
/O.UPG.PHFO.HW.A.0003.130226T1600Z-130227T1600Z/
/O.EXB.PHFO.WI.Y.0014.130226T1331Z-130228T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
331 AM HST TUE FEB 26 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST 30 TO 45 MPH WITH GUSTS TO 55 MPH.

* TIMING...TODAY AND WEDNESDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING  DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ027-270245-
/O.EXB.PHFO.WI.Y.0014.130226T1331Z-130228T0400Z/
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
331 AM HST TUE FEB 26 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...TODAY AND WEDNESDAY. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ014>016-019-022-024>026-270245-
/O.EXT.PHFO.WI.Y.0014.130226T1331Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
331 AM HST TUE FEB 26 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS
  OVER AND NEAR MOUNTAINS AND EXPOSED AREAS. 

* TIMING...TUESDAY AND WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

MORRISON
108 
WWHW70 PHFO 261954
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
954 AM HST TUE FEB 26 2013

...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL RESULT IN
STRONG GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND.
THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE TOPS AND DOWNWIND OF
TERRAIN.

HIZ028-270900-
/O.UPG.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
/O.NEW.PHFO.HW.W.0003.130226T1954Z-130228T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
954 AM HST TUE FEB 26 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...25 TO 40 MPH TODAY...INCREASING TO 30 TO 50 MPH WITH
  GUSTS OVER 60 MPH TONIGHT.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-019-022-024>027-270900-
/O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
954 AM HST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 50 MPH IN AREAS 
  OVER AND NEAR MOUNTAINS AND EXPOSED AREAS. 

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
327 
WWHW70 PHFO 270134
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST TUE FEB 26 2013

...STRONG GUSTY TRADE WINDS EXPECTED FOR PORTIONS OF MAUI COUNTY
AND THE BIG ISLAND...

.STRONG HIGH PRESSURE NORTH OF THE ISLANDS WILL PRODUCE STRONG
GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND THROUGH
WEDNESDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS RIDGE
TOPS AND DOWNWIND OF TERRAIN.

HIZ028-271445-
/O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
334 PM HST TUE FEB 26 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...30 TO 50 MPH WITH GUSTS OVER 60 MPH.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-019-022-024>027-271445-
/O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
334 PM HST TUE FEB 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* WINDS...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH OVER AND NEAR
  TERRAIN.

* TIMING...THROUGH WEDNESDAY.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
982 
WWHW70 PHFO 271337
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 AM HST WED FEB 27 2013

...HIGH WIND WARNING FOR BIG ISLAND SUMMITS...
...WIND ADVISORY FOR PORTIONS OF THE BIG ISLAND AND MAUI COUNTY...

.ROBUST HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL PRODUCE STRONG
AND GUSTY TRADE WINDS FOR PORTIONS OF MAUI AND THE BIG ISLAND
THROUGH THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR ACROSS
RIDGE TOPS AND DOWNWIND OF TERRAIN. WINDS ARE EXPECTED TO DIMINISH
BY TONIGHT.

HIZ028-280245-
/O.CON.PHFO.HW.W.0003.000000T0000Z-130228T0400Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
337 AM HST WED FEB 27 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS...EAST 30 TO 50 MPH WITH GUSTS NEAR 65 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. THE ROAD TO THE SUMMIT OF
  MAUNA KEA IS CLOSED TO THE PUBLIC DUE TO THE HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ014>016-019-022-024>027-280245-
/O.CON.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
KOHALA-BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA...
HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD...
SADDLE ROAD ABOVE 5000 FEET
337 AM HST WED FEB 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES... 
  CAUSE LOCALIZED POWER OUTAGES...AND MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

BIRCHARD
650 
WWHW70 PHFO 280136
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 PM HST WED FEB 27 2013

...WINDY CONDITIONS TO PERSIST ACROSS THE HIGH ELEVATIONS OF THE
BIG ISLAND AND MAUI THROUGH THIS EVENING...

...WIND ADVISORY CANCELLED FOR LOWER ELEVATIONS OF THE BIG ISLAND
AND MAUI...


HIZ014>016-019-024>027-280245-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI CENTRAL VALLEY-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...KAHULUI...
SOUTH POINT...PAHALA...HILO...VOLCANO...HONOKAA...KAMUELA...
WAIKOLOA...BRADSHAW FIELD...SADDLE ROAD ABOVE 5000 FEET
336 PM HST WED FEB 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS HAVE DECREASED BELOW THE ADVISORY LEVEL ACROSS LOWER
ELEVATIONS OF THE BIG ISLAND AND MAUI COUNTY.

$$

HIZ028-281000-
/O.EXT.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
336 PM HST WED FEB 27 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT HST
TONIGHT. 

* WINDS...EAST 30 TO 50 MPH WITH LOCALIZED GUSTS OVER 60 MPH ON
  THE BIG ISLAND SUMMITS.

* TIMING...THROUGH MIDNIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR HIGHER...ARE EXPECTED. TRAVEL TO THE SUMMITS SHOULD BE
DELAYED UNTIL WINDS SUBSIDE.

&&

$$

HIZ022-281000-
/O.EXT.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
336 PM HST WED FEB 27 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT HST TONIGHT. 

* WINDS...EAST 25 TO 35 MPH OVER HALEAKALA SUMMIT.

* TIMING...THROUGH MIDNIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
WROE
327 
WWHW70 PHFO 280952
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1152 PM HST WED FEB 27 2013

...HIGH WIND WARNING CANCELLED FOR BIG ISLAND SUMMITS...
...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT...
...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS UNTIL 6 AM 
THURSDAY...

.STRONG WINDS OVER THE SUMMITS CONTINUE TO GRADUALLY DIMINISH...
AND WILL CONTINUE TO DO SO THROUGH THURSDAY. A NEW HIGH BUILDING
NORTH OF THE ISLANDS ON FRIDAY IS EXPECTED TO BRING ANOTHER INCREASE
IN WIND SPEEDS OVER HALEAKALA SUMMIT...POSSIBLY REACHING ADVISORY
LEVELS AGAIN.

HIZ028-281600-
/O.CAN.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/
/O.NEW.PHFO.WI.Y.0015.130228T0952Z-130228T1600Z/
BIG ISLAND SUMMITS-
INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
1152 PM HST WED FEB 27 2013

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS TO 50
  MPH...AND GRADUALLY DIMINISHING.

* TIMING...THROUGH TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ022-281100-
/O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/
HALEAKALA SUMMIT-
INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET
1152 PM HST WED FEB 27 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH TRADE WINDS OVER THE HALEAKALA SUMMIT WILL REMAIN BREEZY...
SPEEDS WILL BE BELOW ADVISORY LEVELS. 

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 25, 10:00 AM HST, 40 minutes earlier.

Area forecast discussion, Feb 25, 10:00 AM HST, 40 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST MON FEB 25 2013

.SYNOPSIS...
DRIER AND MORE SETTLED WEATHER IS EXPECTED THIS WEEK ALONG WITH
LOCALLY WINDY CONDITIONS THANKS TO HIGH PRESSURE TO OUR NORTH.

&&

.DISCUSSION...
FIRST ORDER OF BUSINESS FOR THE MORNING WAS TO ISSUE WIND HEADLINES
FOR THE SUMMITS OF MAUNA LOA/KEA. SUSTAINED WINDS THERE ALREADY
ABOVE ADVISORY LEVELS...AND EXPECTED TO CONTINUE TO INCREASE AS THE
HEIGHT GRADIENT TIGHTENS BETWEEN A MID-LEVEL LOW RETREATING TO THE
EAST AND A MID-LEVEL HIGH COMING IN FROM THE WEST. GUIDANCE IS IN
GOOD AGREEMENT THIS GRADIENT MAXIMIZES TUESDAY NIGHT.

ALSO IN REGARDS TO WIND HEADLINES...THUS FAR TODAY THE STRONG WINDS
HAVE FAILED TO MATERIALIZE WITH ONLY 11G15KT AT SOUTH POINT AND
6G15KT IN KAWAIHAE. THERE APPEARS TO BE A WEAK TROUGH IN THE LOW
LEVEL WIND FIELD NE OF THE ISLANDS NEAR 153W THAT WILL BE PASSING
BETWEEN THE ISLANDS AND THE SUBTROPICAL RIDGE NEAR 32N. THE TROUGH
MAY BE PARTLY THE REASON FOR THE LIGHTER WINDS. ALSO...THE INVERSION
IS STILL RELATIVELY HIGH OVER THE BIG ISLAND...AND THIS IS NOT
PARTICULARLY FAVORABLE FOR STRONG GAP AND DOWNSLOPE ACCELERATION.

HOWEVER...THE INVERSION SHOULD STRENGTHEN AND LOWER WITH TIME AND
THERE IS ALREADY SOME SEMBLANCE OF IT SHOWING UP IN THE 12Z PHLI
SOUNDING AND AMDAR SOUNDINGS FROM HONOLULU. THUS WE ARE PLANNING TO
CANCEL THE WIND ADVISORY FOR THE LOWER ELEVATIONS AND GALE WARNING
FOR TODAY AND TONIGHT. THERE IS A BETTER CHANCE FOR ADVISORY LEVEL
WINDS TUESDAY ONCE THE LOWER LEVEL INVERSION BECOMES BETTER
ESTABLISHED...THE SURFACE TROUGH HAS PASSED...AND THE SUBTROPICAL
RIDGE TO OUR NORTH STRENGTHENS. NO CHANGES WILL BE MADE TO HEADLINES
BEYOND TUESDAY FOR NOW. AT THIS POINT IT LOOKS LIKE THE TRADE WINDS
WILL PEAK TUESDAY NIGHT AND WEDNESDAY. WE WILL NEED TO ASSESS THE
NEED TO EXTEND WIND HEADLINES INTO THESE PERIODS AS WE GET CLOSER
AND CONFIDENCE INCREASES.

OTHERWISE...OUR WEATHER LOOKS FAIRLY QUIET FOR THE NEXT SEVERAL
DAYS AS THE ATMOSPHERE WILL CONTINUE TO STABILIZE AND BE DRIER THAN
NORMAL AND MID LEVEL RIDGING BUILDS OVER THE ISLANDS. A BREAK IN
THE SUBTROPICAL RIDGE WILL ALLOW FOR A BIT LIGHTER WINDS
THURSDAY...THEN BECOMING BREEZIER AGAIN AS THE NEXT HIGH PASSES
NORTH OF THE ISLANDS LATER FRIDAY.

&&

.AVIATION...
AIRMET TANGO REMAINS IN EFFECT FOR LOW LEVEL TURBULENCE TO THE SW
AND W OF THE MOUNTAINS OF ALL ISLES...AND IS EXPECTED TO REMAIN IN
PLACE FOR THE NEXT COUPLE OF DAYS. AIRMET TANGO ALSO INCLUDES
SUSTAINED SURFACE WIND SPEEDS OF 30 KT AROUND MAUI COUNTY AND THE
BIG ISLAND. CLOUDS AND SHRA MOVING OVER WINDWARD COASTS AND SLOPES
WILL BRING PERIODS OF MVFR CONDITIONS...BUT VFR WILL BE THE
PREVAILING CONDITION AT THE TERMINALS.

&&

.MARINE...
WITH WINDS LIGHTER THAN EXPECTED...WE ARE SCALING BACK THE
HEADLINES. FOR TODAY AND TONIGHT......WE ARE CANCELLING THE GALE
WARNING AND DROPPING THE SMALL CRAFT ADVISORY FOR ALL BUT THE
WINDIER AREAS. STRONGER WINDS ARE STILL EXPECTED FOR TUESDAY AND
BEYOND.

THE INCREASING TRADE WINDS WILL CONTINUE TO PRODUCE ADVISORY LEVEL
SURF ALONG EAST FACING SHORES THROUGH MUCH OF THE WEEK. SURF ALONG
OTHER SHORES WILL REMAIN BELOW ADVISORY LEVELS THROUGH MID-WEEK. A
NEW NORTHWEST SWELL ARRIVING WEDNESDAY NIGHT IS LIKELY TO BOOST SURF
ABOVE THE ADVISORY THRESHOLD ON NORTH AND WEST FACING SHORES ON
THURSDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST TUESDAY FOR KAUAI WINDWARD-
OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD
HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST.

WIND ADVISORY FROM 6 AM TO 6 PM HST TUESDAY FOR LANAI-KAHOOLAWE-MAUI
CENTRAL VALLEY-HALEAKALA SUMMIT-SOUTH BIG ISLAND-BIG ISLAND
NORTH AND EAST-KOHALA.

WIND ADVISORY UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS.

HIGH WIND WATCH FROM 6 PM HST THIS EVENING THROUGH LATE TUESDAY
NIGHT FOR BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

GALE WARNING FROM 6 AM TO 6 PM HST TUESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM HST TUESDAY FOR KAUAI
NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI
CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-BIG ISLAND
WINDWARD WATERS.

&&

R BALLARD/BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:36 PM HSTWind AdvisoryHFOHawaii, Kalawao24 hr
Feb 24, 3:45 PM HSTGale WatchHFO12 hr
Feb 25, 3:35 AM HSTGale WarningHFO60 hr
Feb 25, 7:31 AM HSTHigh Wind WatchHFOHawaii20 hr
Feb 25, 10:00 AM HSTSmall Craft AdvisoryHFO9 days

Nearby

Wind Advisories in Hawaii, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.